MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX58OD; HIP ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX58OD; HIP ACETABULAR LINERS
Catalog Number 121932058
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeon is reporting an inlay luxation left side.Inlay luxated from cup in caudal direction.Hip-head was trapped cranially between metal and pe inlay.Revision of inlay and head.Doi: about 13 yrs ago in another hospital.Dor: (b)(6) 2023.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (removed pec for implant noise for the head and cup since there was no allegation in the event that there was an implant sound).
 
Event or Problem Description
Additional information received: a.Was there a surgical delay? if yes, what is the duration of the delay? -> no b.Was there any adverse consequence to the patient relevant to this event? if yes, please kindly provide details.-> revision with head and inlay change.C.Was there any allegation against the cup? -> no.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary surgeon is reporting an inlay luxation left side.Inlay luxated from cup in caudal direction.Hip-head was trapped cranially between metal and pe inlay.Revision of inlay and head.Doi: about 13 yrs ago in another hospital.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual examination of the device found two anti-rotation device (ard) tabs sheared off from the rim of the pinn mar neut 32idx58od, fragments were not returned for evaluation.Deformation was also found on the edge of the liner as well as wear of it.It is not unreasonable to find signs of wear after explantation considering the device has been implanted for about 13 years as stated on the event description.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121932058 / ex6hd1] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx58od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: 20 2) date of manufacture: jun 16th 2010 3) any anomalies or deviations identified in dhr: none 4) expiry date: 2015-06 5) ifu reference: (b)(4).Device history review: a manufacturing record evaluation was performed for the finished device [121932058 / ex6hd1] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MAR NEUT 32IDX58OD
Common Device Name
HIP ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17216037
Report Number1818910-2023-13219
Device Sequence Number12308478
Product Code LPH
UDI-Device Identifier10603295013938
UDI-Public10603295013938
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932058
Device Lot NumberEX6HD1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/27/2023
09/04/2023
09/05/2023
09/13/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/01/2023
09/05/2023
09/06/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR NEUT 32IDX58OD; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown